Alert archive / Louisiana / River Flood Warnings in 2015
River Flood Warning 53, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at May 20, 2015, 9:54 AM CDT for Franklin Parish, Louisiana. It took effect at May 21, 2015, 1:00 AM CDT. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- May 20, 2015, 9:54 AM CDT (14:54 UTC)
- In effect from
- May 21, 2015, 1:00 AM CDT
- Expired
- May 21, 2015, 10:00 PM CDT
- In force
- 21 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Franklin Parish, LA
The radar
The Ft Polk radar (KPOE), 140 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Boeuf River near Fort Necessity (NECL1).
- Action stage
- 49 ft
- Minor stage
- 50 ft
- Moderate stage
- 55 ft
- Major stage
- 60 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
400
WGUS44 KJAN 201454
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
954 AM CDT WED MAY 20 2015
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Louisiana...
Boeuf River Near Fort Necessity affecting Franklin Parish
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
LAC041-212054-
/O.NEW.KJAN.FL.W.0053.150521T0600Z-150522T0300Z/
/NECL1.1.ER.150521T0600Z.150521T0600Z.150521T1200Z.NO/
954 AM CDT WED MAY 20 2015
The National Weather Service in Jackson has issued a
* Flood Warning for the Boeuf River Near Fort Necessity
* from late tonight to Thursday evening.
* At 8:00 AM Wednesday the stage was 49.5 feet.
* Minor flooding is forecast.
* Flood stage is 50.0 feet.
* Forecast...The river is expected to rise to near flood stage just
after midnight tonight.
* Impact...At 50.0 feet...Widespread flooding of farm and agricultural
land is occurring along and near the river.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Boeuf River
Fort Necessity 50 49.5 Wed 08 AM 50.0 48.5 46.5 50.0 01 AM 05/21
&&
LAT...LON 3186 9180 3196 9192 3205 9201 3212 9202
3218 9184 3195 9179
$$2 follow-up statements
529
WGUS84 KJAN 210222
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
922 PM CDT WED MAY 20 2015
...The Flood Warning continues for the following rivers in Louisiana...
Boeuf River Near Fort Necessity affecting Franklin Parish
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
LAC041-220300-
/O.EXT.KJAN.FL.W.0053.150521T1200Z-150522T0300Z/
/NECL1.1.ER.150521T1200Z.150521T1200Z.150521T1200Z.NO/
922 PM CDT WED MAY 20 2015
The Flood Warning continues for
The Boeuf River Near Fort Necessity
* from Thursday morning to Thursday evening.
* At 8:00 PM Wednesday the stage was 49.8 feet.
* Flood stage is 50.0 feet.
* Forecast...The river is expected to rise to near flood stage
tomorrow morning.
* Impact...At 50.0 feet...Widespread flooding of farm and agricultural
land is occurring along and near the river.
* Impact...At 40.0 feet...Minor overbank flooding is occurring near
the river.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Boeuf River
Fort Necessity 50 49.8 Wed 08 PM 50.0 48.8 46.5 50.0 07 AM 05/21
&&
LAT...LON 3186 9180 3196 9192 3205 9201 3212 9202
3218 9184 3195 9179
$$541
WGUS84 KJAN 211708
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1208 PM CDT THU MAY 21 2015
...The Flood Warning is cancelled for the following rivers
in Louisiana...
Boeuf River Near Fort Necessity affecting Franklin Parish
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
LAC041-211738-
/O.CAN.KJAN.FL.W.0053.000000T0000Z-150522T0300Z/
/NECL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1208 PM CDT THU MAY 21 2015
The Flood Warning is cancelled for
The Boeuf River Near Fort Necessity.
* At 11:00 AM Thursday the stage was 49.8 feet.
* Flood stage is 50.0 feet.
* Forecast...The river crested below flood stage at 49.8 feet. The
river will begin to fall very slowly
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Boeuf River
Fort Necessity 50 49.8 Thu 11 AM 49.5 48.9 48.6 Crested
&&
LAT...LON 3186 9180 3196 9192 3205 9201 3212 9202
3218 9184 3195 9179
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at May 20, 5:01 AM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, May 20, 5:01 AM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO SHORT TERM NATIONAL WEATHER SERVICE JACKSON MS 501 AM CDT WED MAY 20 2015 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT... AN IMPRESSIVE BAROCLINIC ZONE EXTENDING FROM THE SRN/CNTRL PLAINS EWD TO THE MID MS VALLEY IS SUPPORTING A LARGE SLOW-MOVING MCS MOVING INTO THE ARKLATEX REGION. CURRENT ANALYSES INDICATE A DEEP MOISTURE AXIS (1.9 PRECIPITABLE WATER AND 335+ H850 THETA-E) EXTENDING INTO NW PORTIONS OF THE ARKLAMISS ALONG A SURFACE FRONTAL BOUNDARY...BUT SOUTHEASTWARD DEVELOPMENT OF THE MCS IS BEING HINDERED BY THE SUBTROPICAL RIDGE THAT CONTINUES TO DEFLECT THE BULK OF ENERGY ASSOC WITH THE WESTERLIES NORTH OF THE FORECAST AREA. IN SPITE OF THE LACK OF LARGE SCALE SUPPORT...UPWIND PROPAGATION VECTORS AND LOW LEVEL MOISTURE TRANSPORT SUGGEST THAT NW/NRN PORTION OF THE ARKLAMISS WILL GET SOME SHOWER/TSTM ACTIVITY LATER THIS MORNING...WITH EASTERN PORTIONS OF THE REGION HOLDING OFF UNTIL LATE MORNING/EARLY AFTERNOON AFTER SUBSTANTIAL HEATING. STRONGER LOW-MID LEVEL FLOW (20-30KT) ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR COULD SUPPORT ORGANIZED STRONG STORMS LATER TODAY...BUT AIRMASS RECOVERY AND INSTABILITY ARE MORE IN QUESTION THERE DEPENDING ON HOW THINGS EVOLVE THIS MORNING. AS YOU GO FARTHER SOUTH TOWARD THE INTERSTATE 20 CORRIDOR...MOISTURE/INSTABILITY INCREASE BUT THE FLOW DECREASES. GIVEN THE UNCERTAINTIES AND DEPENDENCE ON MESOSCALE INFLUENCES...WILL HOLD OFF ON MENTIONING ANY POTENTIAL FOR SEVERE WEATHER IN THE HWO/GRAPHICS FOR TODAY. GOING INTO TONIGHT AND THURSDAY...A COLD FRONT WILL PUSH SOUTH THROUGH THE AREA FOLLOWED BY LESS HUMID CONDITIONS AND DECREASING SHOWER/TSTM CHANCES - WITH POPS EVENTUALLY BECOME CONFINED TO AREAS ALONG AND SOUTH OF THE HWY 84 CORRIDOR BY THURSDAY EVENING. LOW TEMPERATURES IN THE MID/UPPER 50S COULD BE COMMON BY FRIDAY MORNING OVER NORTHERN PORTIONS OF THE FORECAST AREA. /EC/ .LONG TERM...FRIDAY THROUGH WEDNESDAY...FAIRLY DRY AND WARM CONDITIONS WILL OCCUR LATE THIS WEEK THROUGH THE WEEKEND. THIS OCCURS AS HIGH PRESSURE AT THE SFC MOVES INTO THE NORTHERN PART OF THE CWA AND UPPER RIDGING TAKES HOLD. SOME AFTERNOON STORMS WILL BE POSSIBLE BUT THE UPPER RIDGE AND SUBSEQUENT CAPPING SHOULD KEEP THIS CONVECTION AT BAY. THE UPPER RIDGE WILL CONTINUE TO HAVE AN INFLUENCE OVER OUR WEATHER HEADING INTO THE WORK WEEK BUT THE CENTER OF IT SHOULD BE MOVING EAST OF THE AREA. THIS WILL OPEN SOME POTENTIAL FOR A LITTLE MORE IN THE WAY OF MAINLY AFTERNOON SHOWERS AND STORMS. HIGHS WILL GENERALLY BE IN THE LOWER TO MID 80S THROUGH THE PERIOD WITH LOWS STARTING IN THE MID TO UPPER 60S AND REACHING BACK INTO THE 70S. /28/ && .AVIATION...AN APPROACHING THUNDERSTORM COMPLEX MAY BRING A HIGH LIKELIHOOD OF SHRA/TSRA TODAY...PARTICULARLY IN THE GLH/GWO/GTR CORRIDOR...WITH LESSER CHANCES FARTHER SOUTH. MOSTLY VFR CONDITIONS SHOULD PREVAIL OTHERWISE THROUGH THIS EVENING. AS A COLD FRONT PUSHES SOUTH ACROSS THE AREA LATER TONIGHT INTO EARLY THURSDAY MORNING...THERE MAY BE A GREATER CHANCE FOR IFR CIGS. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 86 68 78 60 / 38 43 33 12 MERIDIAN 86 68 81 59 / 37 36 29 11 VICKSBURG 87 67 76 61 / 30 40 30 14 HATTIESBURG 89 70 86 64 / 34 25 43 24 NATCHEZ 86 69 79 61 / 30 26 41 19 GREENVILLE 85 62 72 58 / 51 50 21 8 GREENWOOD 84 62 73 57 / 49 47 16 7 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/28
Hazardous weather outlook, May 20, 5:20 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 520 AM CDT WED MAY 20 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 211030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 520 AM CDT WED MAY 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. EC && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:39 PM CDT | Special Weather Statement | JAN | West Feliciana | 51 min |
Nearby
River Flood Warnings in Louisiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.